Alert archive / Oklahoma / Special Weather Statements in 2019

Special Weather Statement, NWS Norman, OK

August 29, 2019Roger Mills County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 29, 2019, 7:37 AM CDT for Roger Mills County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2019, 7:37 AM CDT (12:37 UTC)
Expired
Aug 29, 2019, 8:00 AM CDT
In force
23 min
Issued by
NWS Norman, OK

County Roger Mills County, OK

The radar

The Amarillo radar (KAMA), 177 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS84 KOUN 291237
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Thu Aug 29 2019
 
OKZ009-014-291300-
Roger Mills OK-Ellis OK-
737 AM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 800 AM CDT...

AT 734 AM CDT, strong thunderstorms were along a line extending from
10 miles northwest of Crawford to 6 miles southwest of Durham, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Heavy rain can lead to reduced visibility... 

Locations impacted include...
Reydon and Durham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3597 10000 3602 9991 3602 9974 3583 9981
      3559 9992 3564 10000
TIME...MOT...LOC 1234Z 294DEG 8KT 3596 9991 3576 9999 

$$

Mahale

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:42 AM CDT, 55 minutes earlier.

Area forecast discussion, Aug 29, 6:42 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 AM CDT Thu Aug 29 2019

.AVIATION...
Showers and thunderstorms will likely impact WWR for the next
hour. Other showers will likely only near OUN/OKC for the next
hour. Did not feel confident enough adding TS to in other
terminals with the exception of WWR. Mid to high clouds should
begin to dissipate after 18Z today. Winds will remain southerly
throughout the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  89  72  88  70 /  20  20  60  20
Hobart OK         94  73  93  71 /  20  10  40  20
Wichita Falls TX  92  72  92  71 /  20  10  50  20
Gage OK           94  69  94  68 /  10  20  30  50
Ponca City OK     87  70  84  68 /  20  70  70  40
Durant OK         90  73  89  71 /  20  10  50  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/99/03
Hazardous weather outlook, Aug 29, 3:45 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
345 AM CDT Thu Aug 29 2019

OKZ004>048-050>052-TXZ083>090-300845-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
345 AM CDT Thu Aug 29 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated thunderstorms are possible this morning through midday,
possibly lasting through the afternoon. Late tonight,
thunderstorms could move south from Kansas into far northern
Oklahoma. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Early Friday morning thunderstorms will probably be moving
southward through north-central and northeastern Oklahoma. These
thunderstorms may continue moving southward through the day
impacting central and southern Oklahoma. Additional thunderstorms
are possible late Friday through Saturday night. Widespread severe
weather is not expected. Locally heavy rainfall amounts are
possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 29, 7:06 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
706 AM CDT Thu Aug 29 2019

OKZ009-291230-
Ellis OK-
706 AM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR southern Ellis County Until 730
AM CDT...

AT 705 AM CDT, a strong thunderstorm was located near Arnett, moving
southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Arnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3611 9988 3622 9970 3608 9948 3590 9974
TIME...MOT...LOC 1205Z 315DEG 5KT 3612 9975

Mahale
Special weather statement, Aug 29, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Thu Aug 29 2019

OKZ009-014-291300-
Roger Mills OK-Ellis OK-
737 AM CDT Thu Aug 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 800 AM CDT...

AT 734 AM CDT, strong thunderstorms were along a line extending from
10 miles northwest of Crawford to 6 miles southwest of Durham, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Reydon and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3597 10000 3602 9991 3602 9974 3583 9981
      3559 9992 3564 10000
TIME...MOT...LOC 1234Z 294DEG 8KT 3596 9991 3576 9999

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:06 AM CDTSpecial Weather StatementOUNEllis24 min
Aug 29, 7:54 AM CDTSpecial Weather StatementOUNWoodward36 min
Aug 29, 8:05 AM CDTSpecial Weather StatementOUNEllis25 min
Aug 29, 8:31 AM CDTSpecial Weather StatementOUNWoodward29 min
Aug 29, 8:33 AM CDTSpecial Weather StatementOUNEllis27 min
Aug 29, 8:48 AM CDTSpecial Weather StatementOUNRoger Mills27 min
Aug 29, 9:00 AM CDTSpecial Weather StatementOUNWoodward30 min
Aug 29, 9:11 AM CDTSpecial Weather StatementOUNWoods34 min
Aug 29, 9:30 AM CDTSpecial Weather StatementOUNRoger Mills30 min
Aug 29, 10:19 AM CDTSpecial Weather StatementOUNWoodward26 min
Aug 29, 11:14 AM CDTSpecial Weather StatementOUNRoger Mills31 min
Aug 29, 12:04 PM CDTSpecial Weather StatementOUNMajor26 min
Aug 29, 12:28 PM CDTSpecial Weather StatementOUNMajor32 min
Aug 29, 2:34 PM CDTFlood WatchOUNGarfield, Grant, Kay, Lincoln, Logan, Noble and 1 more21 hr
Aug 29, 5:14 PM CDTSpecial Weather StatementOUNComanche31 min
Aug 29, 5:38 PM CDTSpecial Weather StatementOUNTillman37 min
Aug 29, 6:29 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman46 min
Aug 29, 6:55 PM CDTSpecial Weather StatementOUNTillman35 min
Aug 29, 4:18 PM CDTSpecial Weather StatementOUNWichita27 min
Aug 29, 4:22 PM CDTSpecial Weather StatementOUNFoard38 min
Aug 29, 4:33 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger28 min
Aug 29, 4:34 PM CDTSpecial Weather StatementOUNHardeman26 min
Aug 29, 4:58 PM CDTSpecial Weather StatementOUNFoard32 min
Aug 29, 5:11 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman49 min
Aug 29, 5:17 PM CDTSpecial Weather StatementOUNBaylor28 min
Aug 29, 5:27 PM CDTSpecial Weather StatementOUNFoard33 min
Aug 29, 5:30 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger19 min
Aug 29, 5:47 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger43 min
Aug 29, 5:53 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger52 min
Aug 29, 5:58 PM CDTSpecial Weather StatementOUNFoard32 min
Aug 29, 6:09 PM CDTSpecial Weather StatementOUNWilbarger21 min
Aug 29, 6:17 PM CDTSpecial Weather StatementOUNWilbarger28 min

Nearby

Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.